kingsley09

I have been on Facebook and joined a group that take pregabalin I have been prescribed it for nerve pain and it has helped but the concern I have is that they are saying that you have to keep putting the dosage up and then your seem to get really bad side effects and the longer you are on it they get worse I spoke to a pharmacist about pregabalin and she said some people have a great response to it and others not but all the people writing on this Facebook group have nothing but bad things to say about it so was wondering if someone out there could tell me if they have had success with this drug as my son said if people are fine they don't usually need to write on these sites which I suppose is right as the reason I've come on them is of pain would appreciate it if anyone could tell me how they are getting on on pregabalin thanks

20 Replies
oldestnewest

Hello Kingsley09 and welcome aboard.

It is a great pity that some FB groups only appear to give a one sided negative answer to pregabalin.

Together with its big sister,,Gabapantin they are what I describe as the 'marmite' drugs. Can be very effective for helping pain but can also have strong side effects. There is no happy medium. If you take them and only get mild or no side effects brilliant. But some people get confused and disorientated very quickly and have to stop.

One thing is very important though..yew must start and stop extremely slowly.. There is a dosage leaflet pain clinics used to give out to all new users. Sadly this doesn't appear to happen anymore.

GPs still don't give advice on the seriousness of coming off them suddenly.

Hope this helps

x

1 like
Reply

Hi bananas I have been fine on pregabalin it what this Facebook site is saying all the bad things about it that is worrying me

Reply

It’s the same with pretty much all painkillers unfortunately what works for some people really doesn’t for others, what some people swear by for their pain others can’t even touch. If your doctors think it’s whats right for you try it out and see how you feel.

For me it was an awful painkillers to take but my mum swears by it and wouldn’t be without it now just like I use tramadol and that gets me though most days and my mum can’t even take one tramadol without being very ill.

Just so slowly with your dosage listen to your body and your doctors and you should be fine

3 likes
Reply

No pain med is completely risk free. No medicine is completely risk free.

But most are as safe as they get after trials etc and certainly pregabalin is one of the safest.

It started life as an epileptic drug. Very high doses though.

Like many meds another use has been found on a lower dose.

What sort of things have these people being saying?

If you want some sort of pain relief you listen to sound reliable advice from GP, pharmacy and those who have taken it. But if after all that you still aren't happy then don't take it.

Simples!

x

2 likes
Reply

Don’t take them as didn’t help nor the others

Reply

I responded very well to pregabelin but have come off it now due to the pain clinic advice. A lot of doctors wrongly treat chronic pain as acute pain and just keep increasing. This is not necessarily the correct way to use it

1 like
Reply

My GP worked out a programme for decreasing gabapentin and pregabelin. Also, I had dreadful side effects with gabapentin but hardly anything from pregabelin. Doctors start you on gabapentin because it's much cheaper than pregabelin

Reply

The decreasing dose should be exactly the same rate as starting.

1 x 100 tablet a day for several weeks. If you don't feel well then you go up to the previous dose.

There used to be a fool proof leaflet issued by the pain clinics but not these days. It is, however, written in my brain with indelible ink!

Yes Gabapentin may be the cheaper drug but it does have more side effects than its little sister pregabalin.

x

1 like
Reply

Your son is very wise.

Listen to him.

😎

1 like
Reply

Once you’re on for awhile the immediate bad effects do subside

Going up or down on it is individualistic. I have had to ask for the pills 100mg and to go up open them myself and split the pills in half until my body adjusts which takes a couple weeks for me.

Takes the edge off the pain

Every bit helps

Hope it helps

1 like
Reply

Hi! Wish you'll feel better soon!

Don't worry about what other people post so much. Stress and depression are the motivation behind it sometimes. You know how we get, all pessimistic and gloomy. Besides, how can we know what is really causing the symptoms? The drug, the stress, the environment or something else entirely?

I took 75mg of pregabalin a day for more than a year because I was freaking out exactly like you. I am 29 and worried that the dosage required to help me with the pain will excede the dosage one can take in a few years.

I started seeeing a new GP (she is an angel!) and she convinced me to up my dosage. I am feeling a lot better, despite going through a terrible time due to family issues.

Pregabalin does work, and the side effects eventually go away.

The doctor told me that depending on how things go, I might not even have to up the dosage for a very long time.

I guess it is also important to believe on your doctor and sort of put your faith in whatever treatment ou are following. Our mind has great power :)

On a different subject, have you tried adding alternative medicine? I find seeing an accupuncturist, a quiropractor and having therapeutic massage regularly does wonders to help with the pain and fatigue.

My answer has run way too long, but again, wish all the best!

1 like
Reply

Hi Kingsley09, this is probably the best place for advice as most of us folk on here have either got health issues or have been on the medication and we all tend to have a sort of in built telepathic communication between ourselves, so I've been on pregabalin for nearly 4 years and take one 300mg in the morning, and another one at nighttime, along with 30mg of mirtrazapine, mine is used for neuropathy, so unfortunately I feel like I'm in a no win situation as I still have an awful lot of pain, but I feel if I came of the tablets the pains would be more severe, so I'll stick with what I take, I have noticed I've gained weight, whether that's middle age spread taking over I don't know (54 years) so it's good you've came on here and I'm sure you'll get plenty more replies, and always check with your GP, so give the tablets a chance and see how you get on, best wishes.

2 likes
Reply

Honestly it's not necessarily true that less needs means more pain. See my other comments

Reply

You say: "I have been prescribed it for nerve pain". You are concerned about needing to up the dose some time in the future.

The diagnosis you have is nerve pain and the diagnosis is based on the symptoms that were presented to the medical person who wrote out the prescription. A diagnosis is not necessarily the cause. The cause could be some sort of pressure applied on the nerve as a result of muscular action. Pain killers deaden pain. This means they also deaden sensitivity to what you do that causes pain. This means that over a period of time you can damage body tissues by muscular action and not notice. This in turn can increase pain thus requiring more pain killer. And so the pain killer requirement goes up.

1 like
Reply

Hi Kingsley09,

I can completely understand your concerns, I too have been scared by comments from people on Facebook groups about pregabalin. I think your son is right though.

Personally I have found pregabalin to be very effective against air-movement induced pain (allodynia) from PHN, (felt deeply rather than on the surface), which has made a huge difference to me. However, it is true that pregabalin does not work for everyone and yes there are side-effects that may or may not be troublesome for you. Some side-effects are temporary whereas for others you have to balance these against the pain-relief the medication offers you.

From what I have read, pregabalin does not act like an opioid where you gradually require higher and higher doses.

Pain Concern have produced a useful guide: painconcern.org.uk/medicine...

The British Pain Society has produced a leaflet too: britishpainsociety.org/brit...

Best wishes.

1 like
Reply

Personally love how pregablin works although I’m on 500mg a day , worse side effect ....it’s made me put on serious weight!

Reply

How long have you been on it

Reply

I've put on so much weight since I started on Pregabalin! I've always been a steady 12 now I am 16 but can see 18 coming towards me like a bullet! I have the doctors on Thursday to see about getting off them I would rather be in pain than be as uncomfortable as I am! Everytime I eat I fill out like a whale! I get so bloated that I can't wear clothes! Nothing fits! Even the larger clothes I have bought are like wearing ill fitting shapewear! I spend most of my days in pyjamas but even they are getting a bit snug! I hate it! Worst tablet ever. This is just my experience it may work for you but it's best to hear how it has affected others, good and bad. It could be the best thing for you it just doesnt work well for everyone.

Reply

Hi, I have been on Pregabalin for many years and don't have any side effects. (I am on a lot of other meds as well). I take 300mg. a day for Fibromyalgia.

1 like
Reply

Have been taking 75mg pregabilin twice daily intermittently for 17 years after failed cervical disc surgery. I get pain down my right arm . It helps pain by blocking spinal nerve impulses at the cord level. I have not experienced any need to up the dose.

d

1 like
Reply

You may also like...